Psychiatrist Gave Me More Drugs…

Oh jeez. A month ago I tried and succeeded in coming off my simple little antidepressant, and a hospitalization and outpatient visits later I’m now on more meds than I ever have!

I’m sure this is nothing to those who take a daily cocktail of stuff, but I’ve always been against chemicals and medication and rarely ever even take a painkiller, so I’m really hesitant to believe in drugs or want to take them.

I saw a psychiatrist at the outpatient mental health center where I was referred to after I got out of the hospital, and to be fair, they’ve generally been wonderful to me so far!

I really like that they’re a nonprofit, and people who work there seem to really care. Can’t say the same about my for-profit Primary Care Physician!

I took my husband M with me – I think I’d like him to know what’s going on with me, and for him to fill in the gaps when I’m unable to say something.

Brief consultation later, I got a prescription renewal for Venlafaxine (Effexor) and he also prescribed something random “for my nightmares” (I don’t think I have nightmares, I mean he asked and I said I have vivid dreams, but I kind of like my vivid dreams..).

Seroquel? Ring a bell, anyone?

Google search later it seems that it’s an antipsychotic medication and I’m REALLY not sure I need it…Or want to take it for that matter!

Anyone has any insights or advice or experience of it?

Not only is all this confusing and possibly, I dunno, pointless, but it’s also costly as fuck. We won’t have insurance now that M has quit his job (although we’re trying to purchase an “Obamacare” plan on the Healthcare.gov website as Cobra would be about a grand a month to keep our current insurance!!!) and these meds are hundreds a month…

I gotta go back tomorrow morning for bloodwork and will see the doctor next month again – in a way I do feel that he took me seriously, more seriously than any doctor before, and I appreciate it.

He kept saying I need therapy, and I felt good about it. It’s like, he actually cared.

So I’m okay. Better, maybe. Not wanting to take the meds, but it’s okay, maybe I’ll try it for a month and see how it goes….

 

 

 

Advertisements

4 thoughts on “Psychiatrist Gave Me More Drugs…

  1. I was on seroquel, it is a heavier anti-psychotic. I worked in mental health before my breakdown and have bipolar disorder as well am recovering from CSA. Seroquel has many side effects physically, but the sedation is what I and most people could not tolerate. I wish you the best of luck though. I would not recommend it based on what you described, however only you can ultimately decide based on your feelings and with your doctor. I slept all the time. Look into it, and try not to get overwhelmed, sounds like you have a good handle on how to research things. Hugs.

  2. I am currently on Seroquel and weight gain is the major side effect I am experiencing and it’s hard to have to change my eating habits just to balance out my body’s reaction to the medication. Seroquel helps with the dopamine levels in the brain and it makes me feel happier and stable than ever before I am able to control my manic depressive episodes and hyperness with it. It all depends how much you are taking. Wishing you the best with it. – Phoenix

  3. YW..I have trouble sleeping at night, too. As soon as I saw seroquel, I felt like I should at least tell what I went through with it. Like I said, there are lots of meds…and you sound like you have a handle on that for yourself. With docs you have to be your own advocate and work with them. That is my experience. Sorry you are going through this. If you haven’t been there yourself most people just don’t get it, even if they try.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s